Jump to content

Photo

Accutane For Mild Acne.

accutane acne mild moderate whitehead whiteheads blackhead blackheads pimple pimples

5 replies to this topic

#1 Jacckk

Jacckk

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 1
About Me
  • Joined: 30-July 12

Posted 30 July 2012 - 12:12 AM

Hello, I have mild acne. It was closer to moderate a few years ago, but I used some spa products and then used a topical gel and an oral anitibotic. All of this worked quite well and I went from moderate to mild acne. I have no cysts, no blackheads, and I only have about 1 whitehead a month if any at all. Mostly I just have general redness and small pimples on my forehead (can't feel them with my hand, but I can see them when standing closer than 1m from the mirror).

My acne battle reached a standstill. I am taking the doxycyclin antibiotic and using topical gel and it doesnt get better or worse. I really want it to get better however. I went to see a very reputable dermatologist (best in the city apparently) and he rated my acne 1/10. However, he said that doxy and topical gel will never get me to 0. He said I could either go on accutane or wait it out. I really want to be perfect to I decided to go on accutane. I already have the perscription and I have taken my first dose today. But I really dont know if its worth it now. I am especially afraid of IBS and stomach problems. Is it normal to take accutane for mild acne and would the mildness = less side-effects?

The thing is that if I don't go on acctuane and get rid of my acne I have to keep taking doxy, which upsets my stomach and is an antibiotic (never good to take antibiotics for a long time). The topical gel also makes it hard to sleep (its sticky). Could someone comapre doxycyclie to accutane? Is accutane worth if for mild acne? Thanks.

#2 snowpea

snowpea

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 127
    Likes: 0
About Me
  • Joined: 23-October 03

Achievements

     

Posted 30 July 2012 - 09:04 PM

I am guessing your acne problems will vanish after accutane. You will not experience less side effects than you would otherwise, except for maybe less chances of initial breakout. Accutane for a 1/10?? Who is your derm he definitley sounds like the type of guy I need to see.

#3 Jacckk

Jacckk

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 1
About Me
  • Joined: 30-July 12

Posted 31 July 2012 - 06:49 PM

I am guessing your acne problems will vanish after accutane. You will not experience less side effects than you would otherwise, except for maybe less chances of initial breakout. Accutane for a 1/10?? Who is your derm he definitley sounds like the type of guy I need to see.


I went to a private canadian clinic. The only reason I decided to go on accutane is because I wouldn't be a 1/10 without the doxy. So it was either staying on doxy or switching to accutane. The dermatologist convinced me that accutane is not as bad as doxy (which makes sense since doxy is an antibiotic).

Could someone comment on the stomach issues that some people have been experiencing while on/after accutane. I heard IBS is a possible side-effect and that is my greatest fear. I know some people on doxy have had stomach issues and aches too, but I didn't experience that. Does that mean that I will be fine on accutane too?

Bonus question: I have a sauna in my basement and I would use it ~2 times a week. Should I keep doing it on accutane? It feels good and it seemed to be improving my skin while i was on topical/doxy.

Thanks for all your help :D

#4 AyAh SakHi

AyAh SakHi

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Gender:Female
  • Interests:Amy Lee , Tumblr , cats , food ,GETTING RID OF MY ACNE
  • Joined: 01-August 12

Posted 02 August 2012 - 12:55 AM

wow its like you're describing my exact situation Posted Image

#5 Jacckk

Jacckk

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 1
About Me
  • Joined: 30-July 12

Posted 02 August 2012 - 02:55 PM

wow its like you're describing my exact situation Posted Image


Yep. I posted this on your behalf. Not really lol. Anyways, I've been taking it for 5 days now. When am I supposed to start seeing the difference/experiencing the side-effects?

its about the same at this point, which is actually quite good since i am off doxy and topical.

Edited by Jacckk, 02 August 2012 - 02:55 PM.


#6 hikingirl

hikingirl

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Blog Entries: 3
    Likes: 0
About Me
  • Gender:Female
  • Location:UTAH!
  • Interests:Hanging out, watching movies, playing with my dog, working out, dating, hiking and just enjoying life.
  • Joined: 03-August 12

Posted 03 August 2012 - 08:36 PM

I was on accutane 2 years ago, 40 mg once a day. I got a breakout after a few weeks of taking it, and then the end of my second month on it my breakouts subsided. The first few weeks on it my face got really red and uncomfortable but that only lasted a month. but other than that, the side effects weren't that bad for me.

Edited by hikingirl, 03 August 2012 - 08:37 PM.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users